Alert archive / Wyoming / Special Weather Statements in 2011

Special Weather Statement, NWS Cheyenne, WY

August 29, 2011Niobrara County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Aug 29, 2011, 2:12 PM MDT for Niobrara County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2011, 2:12 PM MDT (20:12 UTC)
Expired
Aug 29, 2011, 3:15 PM MDT
In force
63 min
Issued by
NWS Cheyenne, WY

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 140 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS85 KCYS 292012
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MDT MON AUG 29 2011

WYZ102-292115-
NIOBRARA COUNTY WY-
212 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 315 PM MDT...

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDBIRD...OR 21 MILES WEST OF EDGEMONT...
MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN NIOBRARA COUNTY THROUGH 315 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4351 10406 4299 10406 4314 10440 4350 10435
TIME...MOT...LOC 2012Z 286DEG 8KT 4325 10423

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 29, 2:07 PM MDT, 5 minutes earlier.

Area forecast discussion, Aug 29, 2:07 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT MON AUG 29 2011

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY...CURRENT KCYS RADAR
LOOP SHOWS SHOWERS AND TSTORMS QUICKLY DEVELOPING EARLY THIS
AFTERNOON ACROSS MOST OF SOUTHEAST WYOMING AND EVEN PORTIONS OF
WESTERN NEBRASKA. THIS IS IN RESPONSE TO A WEAK DISTURBANCE ALOFT
PUSHING ACROSS WYOMING AND A LEE SIDE SURFACE TROUGH JUST EAST OF
THE LARAMIE RANGE RESULTING IN ENHANCED SURFACE CONVERGENCE. LLVL
THETA-E MAX WILL AMPLIFY OUT AHEAD OF THE SFC TROUGH...AND WHEN
COMBINED WITH STEEPENING MID-LEVEL LAPSE RATES OF 7-8C/KM AS THE
DISTURBANCE ALOFT PUSHES ACROSS SOUTHEAST WYOMING...EXPECT
THUNDERSTORMS EARLY THIS AFTERNOON TO BECOME MORE NUMEROUS LATER
TODAY. WITH SB CAPE VALUES INCREASE TO AROUND 1000 J/KG IN THE
AFTERNOON WITH SOME 0-6 KM SHEAR PRESENT...CAN NOT RULE OUT SOME
OF THESE TSTORMS BECOMING STRONG TO SEVERE. HOWEVER...THE LIMITING
FACTOR IS THE DEEP CLOUD COVER CURRENT ACROSS THE AREA INTO
WESTERN NEBRASKA THAT IS STRUGGLING TO DISSIPATE OR PUSH
EAST...NOT ALLOWING THE SUN TO HEAT THE MOIST LLVLS OF THE
ATMOSPHERE. ALSO...LARGE HAIL WILL BE DIFFICULT TO DEVELOP WITH
RATHER A RATHER HIGH 0 TO -20C HAIL GROWTH REGION. FOR NOW HAVE
ADDED GUSTY WINDS/SMALL HAIL WORDING TO THE FORECAST AS ANY SEVERE
COVERAGE IS ANTICIPATED TO REMAIN VERY LIMITED.

A DRIER AIR MASS WILL WORK IN BEHIND A WEAK PACIFIC FRONTAL
PASSAGE TUESDAY MORNING. THERE WILL BE JUST ENOUGH MOISTURE AND
INSTABILITY TO RESULT IN AFTERNOON RAIN SHOWERS AND POSSIBLY A
TSTORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING. AS THE FOUR
CORNERS HIGH CONTINUES TO WEAKEN...MID AND UPPER-LEVEL FLOW WILL
BACK TO THE SOUTHWEST BY WEDNESDAY...RESULTING IN ANOTHER DRY DAY
AND INCREASING WINDS DURING THE AFTERNOON AHEAD OF A RATHER STRONG
COLD FRONT PUSHING SOUTHEAST OUT OF WESTERN CANADA. SIMILAR TO
TUESDAY...THERE MAY BE ENOUGH MIDLEVEL MOISTURE TO SUPPORT
ISOLATED AFTERNOON/EARLY EVENING CONVECTION MAINLY OVER THE
MOUNTAINS AND HIGHER PLAINS OF WYOMING. HIGH TEMPS WILL WARM BACK
INTO THE 90S TO NEAR 100 BY WEDNESDAY EAST OF THE LARAMIE RANGE
WITH THE WARMEST TEMPS IN THE LOWEST ELEVATIONS...AND HIGHS IN THE
80S FURTHER WEST ACROSS SOUTH CNTRL WYOMING AS SOUTHWEST FLOW
DEVELOPS NEAR THE SURFACE AND ALOFT.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DEEP UPPER LEVEL
TROUGH WILL APPROACH THE CWA WEDNESDAY NIGHT THROUGH THURSDAY
WITH A DOUBLE DOSE OF SFC TROUGHS AFFECTING ACROSS THE FORECAST AREA
DURING THIS TIME. AN INITIAL PRE-FRONTAL TROUGH APPEARS TO DEVELOP
ON THURSDAY...ESSENTIALLY BISECTING THE SOUTHEASTERN PART OF THE
FORECAST AREA FROM THE EAST AND ON TO THE WEST TOWARD LARAMIE
RANGE. A STRONGER COLD FRONT WILL MOVE SOUTH ACROSS THE AREA THURSDAY
EVENING AND THROUGH THE NIGHT. MODELS SHOW A PIECE OF ENERGY BREAK
OFF FROM THE MAIN LOW AND MOVING TOWARD THE AREA THURSDAY
AFTERNOON...AND WITH SFC CONVERGENCE IN PLACE DUE TO THE
PRE-FRONTAL TROUGH AND THEN SUBSEQUENT COLD FRONT...WILL SEE A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF
THURSDAY AFTERNOON AND INTO FRIDAY MORNING. 12Z ECMWF RUN IS A BIT
DIFFERENT NOW THAN ITS 00Z RUN AND ALSO NOW DIFFERENT THAN THE GFS
WITH HANDLING THE MAIN UPPER SYSTEM. THE EC MOVES THE SYSTEM OUT
QUICKLY WHILE THE GFS STILL HAS IT OVER THE FORECAST AREA BY 12Z
FRIDAY. BOTH MODELS HAVE A SECOND STRONG LOW MOVING SOUTHEAST INTO
THE NORTHERN PLAINS AND GREAT LAKES THROUGH THE WEEKEND. SO
REGARDLESS OF MODEL DIFFERENCES...HEIGHTS ALOFT WILL STILL BE
DIMINISHED SOMEWHAT FROM THURSDAY ON IN ADDITION TO BEING IN A
POST FRONTAL ENVIRONMENT. SO WILL MAINTAIN A BIT COOLER FORECAST
FOR FRIDAY AND SATURDAY. SUNDAY AND MONDAY WILL SEE SOME
TEMPERATURE MODERATION...BUT NOT MUCH AS THE UPPER RIDGE BUILDING
OVER THE DESERT SOUTHWEST WILL BE SLOW TO DO SO. UPSLOPE FLOW ON
SUNDAY WILL ALLOW FOR A SLIGHTLY BETTER CHANCE FOR LATE AFTERNOON
AND EVENING THUNDERSTORMS ACROSS THE CHEYENNE RIDGE. ADDITIONAL
MIDLEVEL MOISTURE AND CONTINUED UPSLOPE FLOW WILL BRING YET
ANOTHER SLIGHT CHANCE FOR AFTERNOON CONVECTION ON MONDAY.

&&

.AVIATION...18Z TAF ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA
TODAY. WILL LIKELY SEE MVFR TO IFR CONDITIONS IN THE
THUNDERSTORMS...WITH VARIABLE GUSTY WINDS AND EVEN SOME HAIL IN
STRONG THUNDERSTORMS EXPECTED OVER THE PANHANDLE ZONES THIS
AFTERNOON. THESE STRONGER THUNDERSTORMS ARE DUE TO THE LEESIDE SFC
PRESSURE TROUGH DEVELOPING TODAY...PROVIDING ENHANCED CONVERGENCE
AND THUS POTENTIAL FOR STRONGER THUNDERSTORMS EAST OF A LINE FROM
LUSK TO KIMBALL. AS THIS CONVERGENCE BOUNDARY SHIFTS EAST THROUGH
THE EVENING AND OVERNIGHT PERIOD...WINDS WILL SHIFT TO THE WEST
AND STEADILY DIMINISH. PRECIP CHANCES WILL ALSO DIMINISH AS THESE
WESTERLY WINDS FILTER IN DRIER AIR...BUT ACTIVITY WILL LINGER
UNTIL AT LEAST 04Z ACROSS THE EASTERN PANHANDLE. MVFR CONDITIONS
IN PATCHY AREAS OF FOG WILL THEN DEVELOP IN THIS AREA AS SKIES
CLEAR AND RADIATIONAL COOLING COMMENCES.

&&

.FIRE WEATHER...ANOTHER DAY OF SHOWERS AND THUNDERSTORMS WILL
OCCUR AGAIN TODAY AND TONIGHT WITH WETTING RAINS LIKELY ACROSS MOST
AREAS OF THE DISTRICT. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE BY LATE AFTERNOON...ESPECIALLY NEAR THE WY/NE
STATELINE. THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST OF THE
AREA BY LATE TONIGHT...GIVING WAY TO DRIER CONDITIONS FOR
TUESDAY. IN FACT...MINIMUM RELATIVE HUMIDITIES WILL LOWER INTO
THE TEENS ACROSS MOST OF SOUTHEAST WYOMING...WITH LOW TO MID 20S
OVER THE NEBRASKA PANHANDLE. AREAS OF NORTHERN CARBON AND
CONVERSE COUNTIES WILL LIKELY SEE HUMIDITIES THAT DROP BELOW
CRITICAL THRESHOLDS FOR A FEW HOURS ON TUESDAY. HOWEVER...AT THIS
POINT WINDS LOOK TO REMAIN ON THE MARGINAL SIDE. WILL NEED TO
MONITOR THESE AREAS FOR THE POTENTIAL FOR LATER HIGHLIGHTS. FOR
NOW...WILL CONTINUE HEADLINING THE FWF. WINDS WILL TURN
SOUTHWESTERLY ON WEDNESDAY AND THE DRY AIR MASS WILL CONTINUE.
WEDNESDAY WILL PROVIDE THE BEST OPPORTUNITY FOR CRITICAL FIRE
WEATHER CONDITIONS OF THE WEEK...WITH DRY...HOT AND INCREASINGLY
BREEZY CONDITIONS. A COLD FRONT PUSHING SOUTH OUT OF WESTERN
CANADA WILL MOVE ACROSS THE FORECAST AREA FOR LATE THIS WEEK
RESULTING IN MUCH COOLER TEMPS...WINDY CONDITIONS...AND ANOTHER
CHANCE OF RAINFALL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Aug 29, 10:33 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT MON AUG 29 2011

WYZ101>119-301645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE FOR
THESE STORMS WILL BE MAINLY ALONG AND EAST OF THE LARAMIE RANGE.
THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING
SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS ON
TUESDAY AND WEDNESDAY. HOWEVER...THERE IS A BETTER CHANCE FOR
THUNDERSTORMS EAST OF THE LARAMIE RANGE ON THURSDAY AS A FRONTAL
BOUNDARY PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT
RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS
AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 29, 1:39 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
139 PM MDT MON AUG 29 2011

WYZ107-108-292045-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
139 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND
SOUTHWESTERN GOSHEN COUNTIES UNTIL 245 PM MDT...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF CHUGWATER...OR 25 MILES SOUTHEAST
OF WHEATLAND...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HAWK SPRINGS AROUND 230 PM MDT.
HWY 85 AT HIGHWAY 151 AND HWY 85 MM 60 AROUND 240 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4186 10421 4156 10421 4168 10480 4187 10478
TIME...MOT...LOC 1939Z 281DEG 20KT 4176 10466

RUBIN
Special weather statement, Aug 29, 1:49 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT MON AUG 29 2011

WYZ106>108-116>119-292045-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
149 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE...
NORTHERN LARAMIE...EXTREME EASTERN ALBANY AND SOUTHWESTERN GOSHEN
COUNTIES UNTIL 245 PM MDT...

AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS 9 MILES NORTH OF WHITAKER...OR 28 MILES NORTH OF
CHEYENNE...MOVING EAST AT 30 MPH.

OTHER STRONG THUNDERSTORMS WERE LOCATED NEAR HORSE CREEK...NEAR
INTERSTATE 25 EXIT 21 AND 5 MILES SOUTH OF CHUGWATER. STORMS WERE
MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MERIDEN REST AREA AROUND 245 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 19 AND
49.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4168 10480 4156 10421 4122 10422 4123 10479
      4138 10529 4165 10528
TIME...MOT...LOC 1948Z 258DEG 26KT 4154 10487

RUBIN
Local storm report, Aug 29, 1:50 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       1 S SIDNEY              41.12N 102.97W
08/29/2011  E2.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            ESTIMATED TWO TO THREE INCHES OF TORRENTIAL RAIN SOUTH OF
            SIDNEY NEAR INTERSTATE 80

&&

GRIFFITH
Special weather statement, Aug 29, 2:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
212 PM MDT MON AUG 29 2011

WYZ102-292115-
NIOBRARA COUNTY WY-
212 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 315 PM MDT...

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDBIRD...OR 21 MILES WEST OF EDGEMONT...
MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN NIOBRARA COUNTY THROUGH 315 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4351 10406 4299 10406 4314 10440 4350 10435
TIME...MOT...LOC 2012Z 286DEG 8KT 4325 10423

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:14 PM MDTSevere Thunderstorm WarningCYSConverse61 min
Aug 28, 6:17 PM MDTSpecial Weather StatementCYSConverse58 min
Aug 28, 6:41 PM MDTSevere Thunderstorm WarningCYSConverse45 min
Aug 28, 7:13 PM MDTSpecial Weather StatementCYSGoshen62 min
Aug 29, 1:39 PM MDTSpecial Weather StatementCYSGoshen66 min
Aug 29, 1:49 PM MDTSpecial Weather StatementCYSLaramie56 min
Aug 29, 2:20 PM MDTSpecial Weather StatementCYSGoshen55 min
Aug 29, 2:26 PM MDTSpecial Weather StatementCYSLaramie64 min
Aug 29, 2:42 PM MDTSevere Thunderstorm WarningCYSNiobrara63 min
Aug 29, 2:48 PM MDTSpecial Weather StatementCYSGoshen, Laramie57 min
Aug 29, 3:25 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie65 min
Aug 29, 3:29 PM MDTSpecial Weather StatementCYSGoshen61 min
Aug 28, 6:49 PM MDTSpecial Weather StatementCYSKimball56 min
Aug 28, 8:20 PM MDTSpecial Weather StatementCYSBanner55 min
Aug 29, 1:34 PM MDTFlash Flood WarningCYSCheyenne3 hr
Aug 29, 1:43 PM MDTSevere Thunderstorm WarningCYSCheyenne49 min
Aug 29, 3:20 PM MDTSpecial Weather StatementCYSCheyenne55 min
Aug 29, 3:41 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux64 min
Aug 29, 4:12 PM MDTFlash Flood WarningCYSBanner, Cheyenne, Kimball3 hr
Aug 29, 4:21 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff54 min
Aug 29, 4:49 PM MDTSpecial Weather StatementCYSDawes56 min
Aug 29, 4:53 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes25 min
Aug 29, 5:13 PM MDTSevere Thunderstorm WarningCYSCheyenne29 min
Aug 29, 5:17 PM MDTTornado WarningCYSDawes15 min

Nearby

Special Weather Statements in Wyoming, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.